In 2006, after graduating from Medical School in Calgary, Alberta, Canada I remember taking an oath that I have heard dear to my heart. This is called the Hippocratic Oath. I...
*Note this was a previous manuscript our team with myself being the lead author that was rejected for peer review publication. I still still this data is very useful. Anil Rickhi,...
I am a physician trained in Emergency Medicine and Psychiatry. I would like to open up this discussion called "Anaphylactic Shock Secondary to Peanuts, Lentils, Pine Nuts, Tree...
While it has been documented that approximately 25% of the population is afflicted by one or more psychiatric disorders according to recent studies and the DSM 5, as a clinician...
Treatment-resistant depression does not respond to any medication or therapy. There has been a lot of controversy surrounding weather ketamine, which is an anesthetic that dissociates...
We all have heard the old saying that after relationships break up the guys go out to the bar to drink beer and women eat chocolate. Further, university students claim that chocolate...
The literature suggests that this may be more detrimental as T4 (Thyroxine) has to be followed up with serially lab testing to ensure the dose is correct.
If you have a healthy baby up to this point, my expert advice would be to have your TSH and Free T4 levels monitored before instituting any treatment.
There are many diseases that can present with motion sickness and these need to be ruled out. Most commonly, it is treated with a patch you put behind your ear called scopolamine. I would suggest following this up with your paediatrician. Thank you for your question.
Psychology, sleep hygiene is key. Another suggestion would be a medication called trazadone. I would suggest you inquire about the options with the physician overseeing your mother's care and stay away from any medications in the benzodiazepine family. You can find out what these medications are by doing a simple google search.
Some other advice I would give is to take care of yourself as well. All to often we see burnout from caregivers.
I hope this helps.
From your description of your symptoms, I do not think sleep medications would be indicated. When post menopausal, it is typically normal to experience this. A consult with your family physician about estrogen may be very helpful
Think about going to a gym, having your family GP test your thyroid, measuring the circumference around your waist instead of a BMI. Also, I would suggest gaining some objective insight into if you actually need to lose weight. Are you overweight? Or do you feel you need to shed pounds because of a personal belief that you think you are overweight when you are not?
This is very commonly missed by physicians partly due to perceived stigma, but it is quite common...it is just that nobody talks about it.
A good doctor will explore these areas. I would suggest that you set up an appointment with your physician to discuss the above.
Given that I do not know the age of your child or any consent forms signed, I cannot give you a direct answer. However, let’s make an assumption that your child is 16 and deemed competent, has appropriate insight and judgment, then they have the right to confidentiality.
Your heart is in the right place, however sometimes children need to express their feelings in a way they feel comfortable which is where confidentiality comes in. You can certainly ask your child and be there as a parental figure and not their therapist. Also, if deemed competent legally, your child has a right to confidentiality and does not have to tell you, but they may decide to on their own volition.
To answer your question, YES. Studies show that depending on how much you smoked, your lungs do repair themselves. Infact, within the first week, there are notable changes in taste, fatigue and changes in mood, after you get over the withdrawal period.
Again depending on how much you smoked at 10 years, your risk of lung cancer essentially drops to the baseline of someone who has not smoked.